Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 10, 2012, 3:06 AM CDT for 28 counties in Missouri; Doniphan County, Kansas. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:06 AM CDT (08:06 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 11, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS73 KEAX 100806 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 306 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN THROUGH CENTRAL MISSOURI... .A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AND MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF NOT PROTECTED. KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-101615- /O.NEW.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL- CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 306 AM CDT TUE APR 10 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING THROUGH THE EARLY MORNING HOURS. * TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. * IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CDB
5 follow-up statements
896 WWUS73 KEAX 101642 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1142 AM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN THROUGH CENTRAL MISSOURI... .A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AND MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF NOT PROTECTED. KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-110200- /O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL- CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 1142 AM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING THROUGH THE EARLY MORNING HOURS. * TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. * IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEROCHE
690 WWUS73 KEAX 102058 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 PM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN THROUGH CENTRAL MISSOURI... .A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE CENTRAL PLAINS AND MIDWEST OVER THE NEXT FEW DAYS RESULTING IN UNSEASONABLY COLD TEMPERATURES WEDNESDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF NOT PROTECTED. KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-110500- /O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL- CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 358 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING: TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING DURING THE PREDAWN HOURS AND REMAIN AT OR BELOW FREEZING THROUGH THE EARLY MORNING HOURS. * TEMPERATURES: LOW TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. * IMPACTS: PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEROCHE
354 WWUS73 KEAX 110256 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 956 PM CDT TUE APR 10 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF NORTHERN THROUGH CENTRAL MISSOURI... .A LARGE AREA OF HIGH PRESSURE WILL DELIVER DRY NORTH WINDS INTO THE REGION TONIGHT...ALLOWING TEMPERATURES TO FALL QUICKLY UNDER CLEAR SKIES. TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING ACROSS MUCH OF NORTHERN MISSOURI...THROUGH ALL OF NORTHEASTERN MISSOURI AND MUCH OF CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. KSZ102-MOZ001>008-011>017-020>025-030>033-039-040-046-111300- /O.CON.KEAX.FZ.W.0001.120411T0800Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL- CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 956 PM CDT TUE APR 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING: TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING AFTER 3 AM ACROSS THE WARNED AREA...WITH READINGS WARMING QUICKLY AFTER 8 AM. * IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOOKBINDER
032 WWUS73 KEAX 110815 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF NORTHERN AND CENTRAL MISSOURI THIS MORNING AND AGAIN TONIGHT ACROSS NORTH CENTRAL MISSOURI... .TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING ACROSS MUCH OF NORTHERN AND CENTRAL MISSOURI EARLY THIS MORNING AND THEN AGAIN TONIGHT ACROSS NORTH CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON...DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. MOZ007-008-016-017-024-025-032-033-111615- /O.NEW.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/ /O.CON.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 315 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: BELOW FREEZING TEMPERATURES THIS MORNING WILL WARM QUICKLY AFTER 8 AM. AFTER 3AM TONIGHT TEMPERATURES SHOULD ONCE AGAIN FALL BELOW FREEZING. * IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ102-MOZ001>006-011>015-020>023-030-031-039-040-046-111300- /O.CON.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-RAY-CARROLL-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...RICHMOND...CARROLLTON...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 315 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: BELOW FREEZING TEMPERATURE ACROSS THE WARNED AREA WILL WARM QUICKLY AFTER 8 AM. * IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MJM
003 WWUS73 KEAX 111259 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 759 AM CDT WED APR 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS NORTH CENTRAL MISSOURI... .TEMPERATURES ARE EXPECTED TO FALL TO AT OR BELOW FREEZING TONIGHT ACROSS NORTH CENTRAL MISSOURI. GIVEN THE RECORD WARMTH OF MARCH AND THE EARLY START TO THE GROWING SEASON... DAMAGE TO SENSITIVE PLANTS AND VEGETATION IS LIKELY IF LEFT UNPROTECTED. MOZ007-008-016-017-024-025-032-033-112100- /O.EXP.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/ /O.CON.KEAX.FZ.W.0002.120412T0800Z-120412T1300Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA... SALISBURY...KEYTESVILLE...MOBERLY 759 AM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * TIMING: AFTER 3 AM TONIGHT TEMPERATURES SHOULD FALL BELOW FREEZING...WARMING QUICKLY AFTER 8 AM THURSDAY. * IMPACTS: ALTHOUGH VERY DRY CONDITIONS WILL LIKELY PREVENT THE FORMATION OF FROST...AIR TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS CAN SEVERELY DAMAGE TENDER VEGETATION. PROLONGED WARMTH THROUGH THE MONTH OF MARCH RESULTED IN AN EARLY START TO THE GROWING SEASON THIS SPRING. SENSITIVE PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED BY THESE UNSEASONABLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ102-MOZ001>006-011>015-020>023-030-031-039-040-046-111400- /O.EXP.KEAX.FZ.W.0001.000000T0000Z-120411T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-RAY-CARROLL-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...RICHMOND...CARROLLTON...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 759 AM CDT WED APR 11 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES WILL QUICKLY WARM THIS MORNING ACROSS NORTHWEST AND NORTH CENTRAL MISSOURI. AS A RESULT...THE FREEZE WARNING WILL EXPIRE AT 8 AM. $$ ACH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 9, 11:49 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 9, 11:49 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1149 PM CDT MON APR 9 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Relatively quiet conditions in the short term, with primary concerns focused on overnight low temperatures tonight and Tuesday night. This afternoon, subtle shortwave trough is beginning to move across northern Colorado and into western Kansas. As this wave crosses Kansas it may be strong enough to induce an area of thunderstorms across portions of southern Kansas and northern Oklahoma along an area of weak surface convergence and warm advection aloft. The resultant activity could provide a bit more cloud cover in the southwestern third of the CWA. Otherwise, secondary cold front will settle into Missouri and northern Kansas overnight. Boundary layer moisture has dropped significantly with additional drier air also advecting southward. Temperatures should fall into the 30s in most locations with even a few lower 30s in northern and northeastern Missouri. Soundings and boundary layer moisture and wind progs are not all that supportive of widespread radiational frost formation. The bigger threat could be a few valley areas falling very briefly below freezing. Given the sustained period of near freezing temps is not expected to be that long in duration, will not issue a freeze warning and only highlight with an SPS. Tuesday and Tuesday night: Surface high pressure will continue to dominate the region as baroclinic zone settles to the southwest of the CWA. Would expect near to slightly below normal temperatures despite the slight hint of cold air advection aloft. A slightly higher threat of near freezing temperatures will arrive Tuesday night into Wednesday morning. Once again, a light surface wind will continue to advect drier boundary layer air southwest which may keep the frost threat at bay. However, the drier air and lighter winds may promote a higher threat to fall below freezing especially in areas from Bethany to Chillicothe, Kirksville and Moberly. The duration of time below freezing would be short, but given the significant plant growth even these temperatures may still cause limited damage. Elsewhere, temperatures will fall into the mid-30s which should be warm enough to prevent widespread damage to all but the very sensitive plants. Wednesday-Wednesday night: Models are in a little better agreement for temperatures on Wednesday. With full sunshine we should be able to reach into the upper 50s to lower 60s. The frost/freeze threat should subside Wednesday night as increasing warm advection to the west and a return of southwesterly flow aloft brings cirrus over the region. Dux Medium Range (Thursday-Monday)... A more active weather pattern will set up across the Northern and Central Plains for the start of the extended forecast period and persist through the weekend. An upper level ridge will move into the central CONUS on Thursday and push east of the area on Friday as a large upper level trough comes sweeping into the western U.S. The upper low will dig southward over the weekend, stalling over the southern Rockies Sunday into Monday before lifting into the Central Plains. For Thursday, attention is on an area of low pressure over the Northern Plains that will slowly push eastward. Models continue to struggle in determining when precipitation will move into the forecast area. GEM/ECMWF/NAM are more progressive in bringing precipitation in by Thursday morning/afternoon, with the GFS remaining the slowest in holding precipitation off until late Thursday night. Best chances for widespread shower and thunderstorm activity look to be from Thursday night through Saturday as the surface low slowly tracks toward the Great Lakes region and a second surface low develops just west of the forecast area. Some thunderstorms during this period could become strong to severe as BUFR soundings show moderate instability and good speed wind shear present. Models also continue to disagree on when precipitation will push east of the area, with GFS having it exit late Saturday evening while the ECMWF keeps a fairly steady stream of moisture surging in just south of the region through the beginning of next week as the stalled upper low lifts northward into the Central Plains. This pattern would result in the potential for scattered precipitation chances across portions of central and southern Missouri for the start of the work week. As for temperatures, conditions will be warming back to above normal conditions by the end of the work and continue through the weekend as the region is expected to remain in the warm sector with a southerly flow as the surface low tracks north and east of the area. By the end of the weekend into early next week, models currently showing a ~20F degree spread in temperatures due to the large variance in model solutions, so have gone with a consensus blend for that period. ACH && .AVIATION... No change to previous thinking for the 06Z TAFs. Periods of mid clouds will continue to provide variable to broken ceilings through the balance of the overnight hours, with mainly clear conditions after 12Z. Winds should remain rather light at 4-6 knots through the periods, with an average direction from the northeast (trending more north at STJ). Bookbinder && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Apr 9, 6:06 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 606 PM CDT MON APR 9 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 606 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT PATCHY FROST IS EXPECTED LATE TONIGHT ACROSS MUCH OF NORTHERN MISSOURI AS EARLY MORNING TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. WIDESPREAD FREEZE CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY AFTERNOON WINDS AND DRY CONDITIONS WILL BRING A HEIGHTENED FIRE DANGER ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI TUESDAY AFTERNOON. PATCHY TO WIDESPREAD FROST IS EXPECTED WEDNESDAY MORNING ACROSS NORTHERN AND CENTRAL MISSOURI...AS MORNING LOWS FALL INTO THE LOW TO MID 30S. SHELTERED LOCATIONS AND VALLEYS MAY EXPERIENCE A BRIEF PERIOD OF BELOW FREEZING TEMPERATURES...MAINLY IN NORTHEASTERN AND EASTERN MISSOURI. THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE THURSDAY THROUGH SATURDAY. THERE MAY BE A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND AGAIN ON SATURDAY ACROSS EASTERN KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY. BOOKBINDER
In the hours before
Special weather statement, Apr 9, 10:11 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 1011 PM CDT MON APR 9 2012 MOZ001>005-011>014-022-101200- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW-DE KALB- DAVIESS-CALDWELL- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...KINGSTON...HAMILTON... POLO 1011 PM CDT MON APR 9 2012 ...AREAS OF FROST POSSIBLE WEDNESDAY MORNING... LATE EVENING TEMPERATURES REMAINED IN THE 50S ACROSS NORTHWEST MISSOURI ALONG WITH CONSIDERABLE MID CLOUD COVER. VERY DRY AIR WILL BEGIN TO SURGE INTO THE REGION AFTER MIDNIGHT...AND ALTHOUGH TEMPERATURES WILL LIKELY FALL INTO THE MID 30S BY DAYBREAK... CONDITIONS NO LONGER APPEAR FAVORABLE FOR FROST DEVELOPMENT. CONDITIONS MORE FAVORABLE FOR A WIDESPREAD FROST ARE EXPECTED ACROSS FAR NORTHWEST MISSOURI WEDNESDAY MORNING AS READINGS FALL INTO THE LOWER 30S. ONCE AGAIN...PATCHY AREAS OF FROST MAY BE POSSIBLE. WITH LIGHTER WINDS EXPECTED TUESDAY NIGHT...ISOLATED LOCATIONS MAY BRIEFLY FALL BELOW FREEZING AROUND DAYBREAK. A WIDESPREAD HARD FREEZE IS NOT EXPECTED. PROTECTIVE MEASURES MAY NEED TO BE TAKEN FOR VERY SENSITIVE VEGETATION. MOZ006>008-015>017-023>025-031>033-039-040-046-101200- MERCER-PUTNAM-SCHUYLER-GRUNDY-SULLIVAN-ADAIR-LIVINGSTON-LINN MO- MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE... NEW FRANKLIN...BOONVILLE 1011 PM CDT MON APR 9 2012 ...FROST AND A LIGHT FREEZE POSSIBLE WEDNESDAY MORNING... LATE EVENING TEMPERATURES REMAINED IN THE 50S ACROSS NORTH CENTRAL AND NORTHEAST MISSOURI ALONG WITH CONSIDERABLE MID CLOUD COVER. VERY DRY AIR WILL BEGIN TO SURGE INTO THE REGION AFTER MIDNIGHT...AND ALTHOUGH TEMPERATURES WILL LIKELY FALL INTO THE MID 30S BY DAYBREAK...CONDITIONS NO LONGER APPEAR FAVORABLE FOR FROST DEVELOPMENT. OVERNIGHT LOW TEMPERATURES MAY FALL SLIGHTLY FURTHER IN AREAS OF NORTHEASTERN AND NORTH CENTRAL MISSOURI BY WEDNESDAY MORNING AS WINDS TURN LIGHT AND VARIABLE. LOW TEMPERATURES MAY BRIEFLY FALL BETWEEN 29 AND 32 DEGREES IN SOME LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE...AND A LIGHT FREEZE COULD IMPACT PORTIONS OF THE AREA. HOWEVER...TEMPERATURES ARE NOT EXPECTED TO REMAIN BELOW FREEZING FOR AN EXTENDED PERIOD OF TIME. PROTECTIVE MEASURES MAY NEED TO BE TAKEN FOR VERY SENSITIVE VEGETATION. BOOKBINDER
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.